North Carolina, 2016Damaging Winds and Strong Wind in North Carolina, June 5, 2016
June 5, 2016 · NWS RNK · 6 events in 3 counties and zones
With the passage of a warm front on June 4th, the region now was set to encounter an approaching cold front. Warm and moist air ahead of the cold front triggered a few severe storms across the northern Piedmont of North Carolina.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With the passage of a warm front on June 4th, the region now was set to encounter an approaching cold front. Warm and moist air ahead of the cold front triggered a few severe storms across the northern Piedmont of North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 5, 12:48 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 5, 12:48 PM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
148 PM EDT SUN JUN 5 2016
.SYNOPSIS...
A strong cold front extends from Michigan to western Tennessee.
This front will move east today crossing the Appalachian
Mountains. By Monday morning the cold front will extend from off
the New England coast into the Gulf coast region.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 500 AM EDT Sunday...
Vigorous short wave was moving east through the Great Lakes with
vorticity axis and upper trough trailing south into the Mid-
Mississippi Valley. This trough is progged to move east and deepen
as another upstream impulse digs across the upper Mid-West. Deep
plume of subtropical moisture extends from the Gulf of Mexico
northward into the eastern Great Lakes ahead of this trough,
Precipitable Water (PW) values in excess of 1.50 inches.
Showers were advancing east across KY/TN and into the Appalachian
Mountains this morning. This activity will overspread areas west
of the Blue Ridge early this morning with rain likely from the
Greenbrier Valley of WV and Highlands of VA...south through the
New River Valley and into to the mountains of NC. Given the
extensive area of rain and clouds...think this will cut down on
overall surface heating and instability west of the Blue Ridge
today. East of the Blue Ridge there will likely be ample
sun/insolation yeilding a different outcome.
Main concern for this afternoon will be the potential for severe
thunderstorms. Per aforementioned clouds and showers, think this
potential will be limited across the mountains west of the Blue
Ridge. However, east of the Blue Ridge think there is a bonafide
risk per a number of factors... first and foremost being the ease
to increase CAPE with just a little bit of surface heating per the
tropical nature of the airmass. Surface dewpoints around 70
degrees F will be pervasive across the piedmont. This should
yield a moderately unstable airmass in spite of any cloud cover.
As the shortwave...upper trough axis...approaches the
Appalachians during the afternoon a broad belt of moderate to
strong 700-500 mb southwesterly winds will increase across the
region, yeilding 30-45 kt effective shear. Models also indicate
the development of a low level jet across the piedmont with a
magnitude of 30-40 kts. All things considered, ingredients are in
place for an active severe weather day, favoring areas from the
Blue Ridge to the Coast.
Storms should initiate mid-day across the mountains and spread
east over the piedmont during the afternoon. Main concern will be
rapid development of Multicell clusters which then evolve into a
quasi-linear convective system (QLCS) that moves east across the
piedmont. This suggests that damaging winds will be the primary
threat, but a brief tornado and/or marginally severe hail will
be possible per any supercell structures that develop within this
QLCS. Due to the high PW values, expect a torrential downpour to
accompany the storms today, however storm motion, which could
approach 45 mph, will limit residence time of the heavy rain.
Actual surface cold front will lag behind the development of the
prefrontal deep convection today. The anticipated QLCS which
evolves and moves east will be accompanied by its own outflow and
wind shift. The actual surface cold front will move through the
mountains this evening and may produce some lingering
showers...before moving east and allowing a more bonafide wind
shift and airmass transition to take place.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 400 AM EDT SUNDAY...
Frontal boundary will push east of our area Monday, but linger along
the Southeast coast. Surface and low level winds turn to the west
behind the front as the eastern long wave trof becomes established.
Much drier air comes in behind the front but deeper moisture does
not get suppressed very far to the south. Model runs have become
wetter as a low pressure system tracks from the Gulf along the
boundary. High temperatures Monday will range from the mid 70s in
the mountains to the mid 80s in the Piedmont. The NAM,GFS and ECMWF
bring in some increased moisture Monday afternoon into Monday night
across southern portions of the forecast area. Will allow for an
isolated showers across the south. Low temperatures Monday night
will vary from the mid 50s in the mountains to the mid 60s in the
Piedmont.
The wave of low pressure which is off the South Carolina coast
Tuesday morning pushes northeast out into the Atlantic ocean
by Tuesday night. At the same time, several shortwaves embedded in
the northwest flow will lead upslope precipitation. High
temperatures on Tuesday afternoon will climb into the mid 70s in the
west to the upper 80s in the southeast. Under clear to partly cloudy
skies, low temperatures Tuesday night will drop into the upper 40s
in the mountains to around 60 in the Piedmont.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 400 AM EDT Sunday...
Cooler air arrives for midweek, then temperatures moderate into
the end of the week. A secondary cold front slide across the area
resulting in a reinforcing surge of lower dewpoint air on gusty
west/northwest winds Wednesday. High pressure builds overhead on
Wednesday night and remains over the area through Friday. High
pressure over the area shifts offshore and heights begin to build
as upper ridging build eastward during the weekend. NHC keeps the
expected tropical feature coming out of the Gulf of Mexico well
south of the Mid Atlantic region. In general used the Superblend
for temperatures during the period.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 140 PM EDT Sunday...
A long band of showers and thunderstorms extended from New York to
eastern Tennessee. Numerous thunderstorms will develop in the mid
Atlantic region this afternoon and move east through 03Z/11PM.
The thunderstorms will organize into linear segments and longer
lines with damaging winds possible with any of the stronger to
severe thunderstorms. Local WRF and other short range guidance had
a majority of the thunderstorms east of KLYH and KDAN by 03Z/11PM
this evening. High confidence in the occurrence of thunderstorms
before midnight...but lower confidence on the exact time of impact
for individual airports.
These storms were ahead of a cold front that extended from
Michigan to Louisiana. The front will move east tonight and will
reach the east coast by Monday morning. The deeper moisture will
be swept east of the area along with the front but guidance was
showing the potential for stratus development and IFR ceilings tonight
in the mountains.
Extended discussion...
The front is expected to stall along the southeast Atlantic coast
Monday and will become the focus for unsettled weather across the
deep south as a developing tropical depression moves northeast out
of the Gulf of Mexico and across northern Florida into Tuesday.
This will result in persistent cloudiness from the Carolinas
southward.
Aside for the system moving across the southeast states early in
the week, there could be a periods of upslope clouds and showers
across the mountains of WV through Monday night and again Tuesdaynight
into Wednesday morning impacting KLWB and KBLF the most with
showers and potential MVFR ceilings. Otherwise...conditions appear
to be largely VFR through Friday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/PM
Hazardous weather outlook, Jun 5, 5:20 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 AM EDT SUN JUN 5 2016
VAZ007-009-010-WVZ042-043-508-061030-
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-WESTERN GREENBRIER-
620 AM EDT SUN JUN 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MARGINAL RISK...5 PERCENT CHANCE...OF SEVERE
THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING
WINDS AND A TORRENTIAL DOWNPOUR OF RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ001>004-018>020-VAZ011>020-022>024-032>035-043-WVZ044-507-061030-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
MONROE-EASTERN GREENBRIER-
620 AM EDT SUN JUN 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK...15 PERCENT CHANCE...OF SEVERE
THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING
WINDS, LARGE HAIL AND A TORRENTIAL DOWNPOUR OF RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ005-006-VAZ044>047-058-059-061030-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
620 AM EDT SUN JUN 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS AN ENHANCED RISK...30 PERCENT CHANCE...OF SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY
THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND A TORRENTIAL
DOWNPOUR OF RAIN. AN ISOLATED TORNADO...2 PERCENT CHANCE...IS
ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 2:27 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SUN JUN 5 2016
NCZ003-004-019-020-VAZ032-043-052000-
WILKES-YADKIN-SURRY-STOKES-HENRY-PATRICK-
327 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN YADKIN...SURRY...NORTHWESTERN STOKES...SOUTHERN
WILKES...SOUTHERN PATRICK AND WEST CENTRAL HENRY COUNTIES...
AT 327 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR STUART TO NEAR BOOMER...AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
AND FAIRVIEW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH SOME OF THESE
STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LAT...LON 3604 8120 3603 8124 3605 8139 3607 8141
3608 8145 3609 8144 3656 8062 3656 8061
3657 8061 3667 8043 3673 7996 3628 8065
3603 8107 3604 8114 3603 8117
TIME...MOT...LOC 1927Z 243DEG 32KT 3666 8027 3606 8131
DSSpecial weather statement, Jun 5, 2:31 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT SUN JUN 5 2016
VAZ019-020-WVZ043-044-507-052000-
BATH-ALLEGHANY-EASTERN GREENBRIER-SUMMERS-MONROE-
331 PM EDT SUN JUN 5 2016
...A LINE OF SHOWERS WILL AFFECT
BATH...NORTHWESTERN ALLEGHANY...EAST CENTRAL SUMMERS...SOUTHEASTERN
GREENBRIER AND NORTHERN MONROE COUNTIES...
AT 330 PM EDT...A LINE OF SHOWERS WAS SCATTERED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BURNSVILLE TO BALLENGEE...AND MOVING
EAST AT 45 MPH. AN ISOLATED THUNDERSTORM IS POSSIBLE.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
AND UNION.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH SOME OF THESE
SHOWERS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7948 3755 8043 3757 8088 3806 8009
3806 7996 3810 7993 3813 7995 3814 7993
3816 7992 3824 7979 3824 7975
TIME...MOT...LOC 1930Z 266DEG 37KT 3821 7977 3762 8072
DSSpecial weather statement, Jun 5, 2:37 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT SUN JUN 5 2016
VAZ034-035-045>047-052000-
BUCKINGHAM-APPOMATTOX-AMHERST-CAMPBELL-BEDFORD-
337 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST...WEST CENTRAL
BUCKINGHAM...NORTHWESTERN CAMPBELL...CITY OF LYNCHBURG AND CENTRAL
BEDFORD COUNTIES...
AT 337 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STONEWALL TO NEAR MONETA...AND MOVING NORTHEAST AT 50
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
CONCORD...
FOREST...
AND OAKVILLE.
THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3757 7853 3732 7902 3720 7978 3746 7922
TIME...MOT...LOC 1937Z 246DEG 44KT 3742 7898 3725 7963
DS
Special weather statement, Jun 5, 3:07 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT SUN JUN 5 2016
NCZ004-VAZ032-043-052030-
STOKES-HENRY-PATRICK-
407 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN STOKES...SOUTHEASTERN
PATRICK AND SOUTHWESTERN HENRY COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS OVER FRANCISCO...MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STUART...
SPENCER...
FRANCISCO...
CRITZ...
AND COLLINSTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3649 8044 3655 8044 3655 8046 3673 8014
3657 7996 3641 8038
TIME...MOT...LOC 2006Z 237DEG 38KT 3651 8041
DSSpecial weather statement, Jun 5, 3:13 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT SUN JUN 5 2016
VAZ033-043-044-052045-
HENRY-PITTSYLVANIA-FRANKLIN-
413 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PITTSYLVANIA...SOUTHEASTERN FRANKLIN...NORTHEASTERN
HENRY AND NORTHEASTERN CITY OF MARTINSVILLE COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER FIGSBORO...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
CHATHAM...
CALLANDS...
PENHOOK...
AND SYDNORSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3668 7984 3680 7993 3704 7954 3680 7937
TIME...MOT...LOC 2012Z 244DEG 37KT 3678 7980
DS
Special weather statement, Jun 5, 3:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT SUN JUN 5 2016
VAZ047-052045-
BUCKINGHAM-
415 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUCKINGHAM
COUNTY...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS OVER WINGINA...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CENTENARY...
AND WINGINA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3754 7880 3758 7883 3760 7881 3763 7882
3764 7880 3763 7874 3764 7872 3767 7872
3768 7869 3770 7869 3768 7866 3768 7864
3771 7865 3775 7862 3776 7855 3776 7851
3780 7849 3776 7847 3772 7834
TIME...MOT...LOC 2014Z 239DEG 35KT 3761 7876
DSStrong Wind, Stokes
- When
- June 5, 3:15 PM EST
- Where
- Stokes forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 36.402, -80.240 (the zone’s center; the record gives no point)
A wind gust from a thunderstorm measured at 53 MPH near Lawsonville caused minor damage to playground equipment. In addition, some shingles were blown off roofs and some small tree branches were blown out of trees.
Thunderstorm Wind, Rockingham
- When
- June 5, 4:52 PM EST
- Where
- Rockingham County, 2.96 mi WNW of Reidsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.382, -79.721
Thunderstorm winds brought down a tree on Camp Dan Valley Road near Pinrod Road.
Thunderstorm Wind, Rockingham
- When
- June 5, 4:56 PM EST
- Where
- Rockingham County, 1.66 mi SE of Pennrington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.381, -79.611
Thunderstorm winds knocked down a tree onto Highway 29.
Thunderstorm Wind, Caswell
- When
- June 5, 5:19 PM EST
- Where
- Caswell County, 0.89 mi NW of Yanceyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.410, -79.340
Thunderstorm winds knocked down one tree in Yanceyville.
Thunderstorm Wind, Caswell
- When
- June 5, 5:20 PM EST
- Where
- Caswell County, Blanch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.520, -79.280
Thunderstorm winds knocked down one tree in Blanch.
Thunderstorm Wind, Caswell
- When
- June 5, 5:25 PM EST
- Where
- Caswell County, 1.03 mi SW of Osmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.440, -79.184
Thunderstorm winds knocked down one tree in onto Highway 119 northbound.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, June 5, 20161 death · 1 event
- Hail and Damaging Winds in Ohio, June 5, 2016$2.1 million · 1 in hail · 14 events
- Hail and Damaging Winds in Wisconsin, June 5, 2016$407,000 · 61 kt wind · 26 events
- Tornado in Pennsylvania, June 5, 2016$100,000 · EF1 · 1 event
- Damaging Winds in Wisconsin, June 5, 2016$137,000 · 64 kt wind · 16 events
- Damaging Winds in Pennsylvania, June 5, 2016$151,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, June 5, 2016$84,000 · 1.75 in hail · 20 events
- Damaging Winds in Pennsylvania, June 5, 2016$131,000 · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, June 5, 2016$82,000 · 56 kt wind · 13 events
- Damaging Winds in New York, June 5, 2016$105,000 · 50 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 5, 2016$25,000 · 50 kt wind · 7 events
- Damaging Winds and Heavy Rain in Virginia, June 5, 2016$19,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642085, 642081, 642080, 642082, 642083, 642084.